Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.
Just started HRT....come & tell me how quickly you feel better!(10 Posts)
It honestly wouldn't worry me if I was in your position. Sorry but I can't see that having to spend maybe £50 or so to improve a health issue is that big a deal.
Very disappointed that i have paid £16.30 for ELLESTE DUET TAB 1MG because it has 2 different coloured tablets in the course, just to find i have had to come off them before completing first month due to severe 24hr headaches. I am sure i am not the only person who is going to struggle to pay for what could be numerous attempts of finding the ideal prescription.
Thanks for the concern ladies! my Mirena is 5.5 years old so no hormones left, had it been newer then yes would have oestrogen only bo-peep I think that's why I've got the symptoms with a wallop as the residual hormones from the mirena helped mask the perimenopausal symptoms.
Current thinking is if it is giving no problems & isn't needed for contraception (no to both) then it is best left in. I had it for heavy periods as I have a fibroid uterus. I will probably have a small bleed with the progesterone phase of the patches but hopefully not too much as I've got out of the habit of them but needs must.
Not sure if it's pyschological (as I keep forgetting it's there) but today I have had a bit more energy & the sweats are reducing already. Looking forward to getting my energy levels back if nothing else as the house is a tip & could do with a good blitz.
Hi again Bossybritches A Mirena coil should be changed after 4 years to prevent endometrial hyperplasia (ie when used as the progestogen part of HRT) although presumably there must be some residual hormone left after that as it is licensed for contraception for 5 years.
Nevertheless as MissBoPeep says you do not need both and if your Mirena was fully functional then you would definitely only need an oestrogen patch. At the moment your coil is redundant as it has virtually run out of hormones.
Why don't you get it renewed and then change to oestrogen patches?
Too much progesterone can cause the lining to become atrophied and lead to bleeding.
Bossy- if you have the Mirena ( in still?) you don't need combined HRT. You only need oestrogen patches or gel.
My gynae would love me to have the Mirena to supplement the gel I use but my bladder reacts ( over reacts) to progestrone so I am frightened of trying it.
You could be getting too much progesterone on the regime you are now on.
Why have you ben given progesterone/combined HRT as well when you have the Mirena? Itis now licensed for use as part of HRT.
Hi Bella I'm on the combined patch too.Cyclical. Pretty well on into things according to my bloods almost 0 oestrogen, but it wasn't so obvious as I have a coil so haven't had periods for years. I think my symptoms rushing in has been made more obvious as the coil(Mirena) is now 5 years old so the low level of hormones in that probably kept me from feeling too bad initially.
Thanks for the other pointers I'm glad i won't have to forfeit my cuppa & wine!
Hi Bossybritches - I'm on patches too (for oestrogen) with separate progesterone ( Utrogestan) and have been for 5 1/2 years. There is no comparison between what I feel/felt before/off HRT, and now.
For me the sweats and the flushes were the first to go and I also noticed a difference very soon like MissBoPeep. Energy levels and bladder problems also improved although energy is not quite what it was. I understand thyroid and tesosterone also play a part in energy levels but basic HRT is a good start (all I use atm).
Also depends how far you are on in meno and how long since last period - are you on cyclical or continuous HRT? I presume you are using Femseven or Evorel unless separate oestrogen and prog?
I eat a very healthy diet and keep my weight down but I like my cups of tea and glasses of wine ( not too many) which are fine for me with HRT - except for when I am on the progesterone part - alcohol and the prog do not mix and give me migraines.
Thanks MBP yes it is quite a low dose I think. I'm eating as healthily as I can. Don't drink much but do love my cuppa so will try & not have so many! AM drinking lots of water & have an hour or so walking the dog daily which I'm trying to do briskly as I need to lose weight. Just haven't had any energy of late to motivate myself so sometimes its an amble! Also getting hip & other joint aches so taking cod liver oil tabs & a good quality vitamin daily.
The hot flushes are one of my nighmares too esp, at night I think if I could stop those & sleep better it would be a start!
Thanks for the advice I will look at my diet more closely too.
Everyone is different. You might need to adjust your dose- expect you have been put on a low dose to start with.
You need to give it 3 months but you might see improvement in days.
My only symptoms before HRT were flushes- hourly- and poor sleep. I noticed a difference within a week.
You can also try lots of self-help along with HRT if you haven't already- 30 mins exercise a day, cut out tea, coffee, ( as much as you can), alcohol, sugar, and refined foods and really eat a healthy diet with loads of fruit and veg. Good nutrition is really important at this time.
Pulses such as chick peas, lentils etc will boost estrogen levels anyway- so have those too.
Have been copingwith perimenopause for some time but suddenley over last 5 months the symptoms have come crashing on to me & I'm properly into it.
Have started patches as I have more chance of remembering to change those than taking daily tabs.
Anyone got reassuring reports of how well they feel & how long it took to improve? I have NO energy levels & a host of other symptoms which are making me feel Very Old although I'm only
27 inside 51.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.